Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 43, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 28, 2013, 8:27 AM CDT for Baldwin County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2013, 8:27 AM CDT (13:27 UTC)
- Expired
- Jul 28, 2013, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:00 AM CDT | FLASH FLOOD | 5 Nne Orange Beach, AL | FIRE DEPARTMENT REPORTS COUNTY ROAD 95 FLOODED. |
| Jul 28, 9:25 AM CDT | FLASH FLOOD | 5 Nne Orange Beach, AL | FIRE DEPARTMENT REPORTS ROAD FLOODED NEAR INTERSECTION OF COUNTY ROAD 95 AND LEITERMAN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641
WGUS54 KMOB 281327
FFWMOB
ALC003-281630-
/O.NEW.KMOB.FF.W.0043.130728T1327Z-130728T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
827 AM CDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 1130 AM CDT
* AT 821 AM CDT...VERY HEAVY RAINFALL WAS INDICATED OVER THE WARNED
AREA AND RADAR ESTIMATES SHOW 3 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST TWO HOURS. THIS WILL LIKELY CAUSE FLASH
FLOODING IN THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTH CENTRAL BALDWIN COUNTY
LAT...LON 3038 8770 3041 8752 3031 8754 3029 8758
3026 8772
$$2 follow-up statements
330
WGUS74 KMOB 281438
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
938 AM CDT SUN JUL 28 2013
ALC003-281630-
/O.CON.KMOB.FF.W.0043.000000T0000Z-130728T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALDWIN AL-
938 AM CDT SUN JUL 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTH CENTRAL BALDWIN COUNTY...
AT 935 AM CDT...FIRE DEPARTMENT OFFICIALS REPORT FLOODED ROADS NEAR
THE INTERSECTION OF COUNTY ROAD 95 AND LEITERMAN ROAD. OTHER
FLOODED ROADS ARE LIKELY IN THE WARNED AREA. THE FLASH FLOOD
WARNING WILL REMAIN IN EFFECT UNTIL 1130 AM OR UNTIL THE FLOOD
WATERS RECEDE.
LAT...LON 3038 8770 3041 8752 3031 8754 3029 8758
3026 8772
$$971
WGUS74 KMOB 281612
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1112 AM CDT SUN JUL 28 2013
ALC003-281620-
/O.CAN.KMOB.FF.W.0043.000000T0000Z-130728T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALDWIN AL-
1112 AM CDT SUN JUL 28 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
BALDWIN COUNTY...
AT 1107 AM CDT...PERDIDO BEACH FIRE DEPARTMENT OFFICIALS REPORT THAT
THE FLOOD WATERS HAVE RECEDED FROM THE INTERSECTION OF COUNTY ROAD
95 AND LEITERMAN ROAD. THE FLASH FLOOD WARNING HAS BEEN CANCELLED
AS A RESULT. HOWEVER...PONDING OF WATER MAY STILL BE ENCOUNTERED.
LAT...LON 3038 8770 3041 8752 3031 8754 3029 8758
3026 8772
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 5:58 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 28, 5:58 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 558 AM CDT SUN JUL 28 2013 .MARINE UPDATE...JUST UPDATED THE MARINE PACKAGE TO INCLUDE EXERCISE CAUTION WORDING FOR THE GULF WATERS EARLY THIS MORNING. BUOYS CONSISTENTLY SHOWING WINDS OF 15-20 KT WITH SEAS UP TO 4 FT. 06Z NAM APPEARS TO HAVE THE BEST HANDLE ON THE NEAR TERM MARINE WINDS...AND IT SHOWS WINDS DIMINISHING BY LATE MORNING...BUT REMAINING 10-15 KT WELL OFFSHORE THROUGH THE AFTERNOON. 34/JFB && .PREV DISCUSSION... /ISSUED 454 AM CDT SUN JUL 28 2013/ SHORT TERM (TODAY AND TONIGHT)....SHORT TERM (TODAY AND TONIGHT)...SFC ANALYSIS SHOWS A 1011-1012MB SFC LOW CENTERED BETWEEN PASCAGOULA AND MOBILE THIS MORNING ALONG A WEAK STATIONARY FRONT DRAPED ACROSS SOUTHERN MS AND AL. THIS HAS SERVED AS A FOCUS FOR PERIODS OF HEAVY RAINFALL EARLY THIS MORNING ALONG THE COASTAL ZONES. MEANWHILE...A SMALL AREA OF CONVECTION PERSISTS ACROSS CHOCTAW/CLARKE COUNTIES IN ASSOCIATION WITH THE 850-700 MB TROUGH THAT STILL LINGERS ACROSS THE AREA. THE WEAK FRONT/PRESSURE TROUGH IS FORECAST TO MOVE LITTLE TODAY WITH A WEAK SFC LOW PERSISTING OVER SOUTHERN MS. WHILE DRIER AIR DOES FILTER INTO THE AREA ABOVE 700 MB...GUIDANCE MAINTAINS PRECIPITABLE WATERS OF 1.7-1.9 INCHES ACROSS THE AREA...HIGHEST SOUTH AND EAST OF THE I-65 CORRIDOR. IN ADDITION...THE 850-700 MB TROUGH IS FORECAST TO ALSO PERSIST OVER THE SOUTHERN ZONES. THEREFORE...RAIN CHANCES WILL BE HIGHER TODAY THAN PREVIOUSLY THOUGHT. WILL GO WITH 40-50% CHANCES ALONG AND SOUTH AND EAST OF I-65...WITH 20-30% FURTHER NORTH AND WEST. SO WHILE THE EARLY MORNING COASTAL CONVECTION WILL MOVE EAST ACROSS THE FLORIDA PANHANDLE AND EAST OF THE AREA...ADDITIONAL ISOLATED TO SCATTERED DEVELOPMENT IS LIKELY THROUGH THE DAY...WHICH IS ALSO REFLECTED IN THE HRRR AND 4KM NSSL WRF. HIGHS GENERALLY AROUND 90...SLIGHTLY COOLER ALONG THE COAST. STORM MOTIONS WILL BE VERY SLOW TODAY...SO WHILE PW'S WILL NOT BE AS HIGH...LOCALLY HEAVY RAINFALL IS A CONCERN WITH ANY STRONGER STORMS THAT DEVELOP. THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. THE 850-700 MB TROUGH PUSHES OFFSHORE TONIGHT WHICH WILL LIKELY RESULT IN AFTERNOON CONVECTION QUICKLY DIMINISHING IN THE EVENING. LOWS UPPER 60S WELL INLAND TO LOW TO MID 70S OVER SOUTHERN ZONES. 34/JFB SHORT TERM (MONDAY THROUGH TUESDAY NIGHT)...ATMOSPHERE REMAINING BAROTROPIC THROUGH TUESDAY NIGHT WITH THE PRIMARY CONVECTIVE DRIVER BEING THE SEABREEZE. UPPER 500 MB RIDGE PUSHING INTO THE REGION LATE MONDAY AS A 500 MB TROUGH ASSOCIATED WITH A LOW OVER SOUTHERN QUEBEC MOVES INTO LABRADOR. SMALL VORTLOBES WILL KEEP THE FORCING JUST ENOUGH TO ALLOW A SLIGHT CHANCE TO CHANCE POP BY MONDAY AFTERNOON. PRECIPITABLE WATER INDICATED 1.75 INCHES WITH CAPES OF 1500-2000 AND LI AROUND -4. ALL THESE INGREDIENTS SHOULD MAKE IT POSSIBLE FOR CONVECTIVE RAIN TO DEVELOP WITH SOME THUNDER ALONG AND JUST NORTH OF I-10 TO US-84 EASTWARD TO THE LATITUDINAL ALABAMA-FLORIDA STATE LINE. NOT EXPECTING MUCH MORE THAN A QUARTER INCH WITH MOST SHOWERS OR THUNDERSTORMS. IT SHOULD BE NOTED THAT THE NAM AS DISPLAYED IN BUFKIT SOUNDINGS IS SHOWING VERY UNSTABLE CONDITIONS...8 TO 10 DEGREES KELVIN/KM...MONDAY AFTERNOON IN THE LOWEST 300 MB. 77/BD LONG TERM (WEDNESDAY THROUGH SATURDAY )...WEDNESDAY'S ATMOSPHERE REMAINING BAROTROPIC THOUGH WITH CONSIDERABLY MORE RAIN POTENTIAL. STILL WITH THE SEABREEZE IN THE DRIVER SEAT. PRECIPITABLE WATER INDICATED TO RISE TO JUST ABOVE 2 INCHES WITH CAPES ALMOST DOUBLING TO 2500-3000 AND LI AROUND -4 TO -5. KICKED UP THE PROBABILITY AREA WIDE TO LOW END CHANCE (25 TO 35%) WITH MEDIUM RANGE CHANCE (35 TO 45%) POP ALONG THE SEABREEZE. SIGHTLY HIGHER FOR THURSDAY AND FRIDAY DUE TO PRECIPITABLE WATER RISING TO 2.1 TO 2.15 INCHES...ALBEIT SLIGHTLY LOWER CAPES AND SIMILAR LI. TEMPERATURES CONSIDERABLY BELOW GUIDANCE...2 TO 4 DEGREES AT TIMES AND PLACES...AND THIS IS IN CLOSE AGREEMENT WITH NEIGHBORS AS WELL. REASON IS THAT THE CLOUD COVER WE ARE FORECASTING IS MUCH HIGHER THAN THAT FORECAST BY MOS AND FOR THAT REASON WE CUT DOWN THE HIGHS. IF THIS WERE AN ISENTROPIC SINKING ISSUE WE WOULD AGREE WITH THE MOS BUT IT SEEMS WE ALL CONCUR TMAX IS TOO HIGH ESPECIALLY INLAND. ONE OTHER NOTE...WAVENUMBER 5 PROG...THAT IS A LONGWAVE...INDICATES A TROUGH WILL MOVE TO OUR EAST WITH A SURFACE FRONT OVER THE TENNESSEE VALLEY AND A RIDGE BUILDING OVER THE NORTH CENTRAL GULF THROUGH THE WEEKEND. IF SAID SURFACE FRONT GETS CLOSE AT HAND WITH THE NORTHWEST FLOW ALOFT...WE COULD SEE SOME MORE OF THE SAME PRECIP EVOLUTION THAT WE HAVE BEEN SEEING BEFORE...LATE IN THE PERIOD. AVIATION (12Z ISSUANCE)...MVFR TO IFR CIGS LIKELY TO START THE PERIOD OVER MUCH OF THE AREA. DAYTIME HEATING SHOULD ALLOW FOR BREAKS IN THE CLOUD COVER...BUT SCATTERED TO BROKEN CLOUD COVER WITH BASES AT MVFR LEVELS WILL PERSIST THROUGH MUCH OF THE DAY. EARLY MORNING COASTAL CONVECTION WILL SHIFT EAST OF THE AREA...BUT ADDITIONAL ISOLATED TO SCATTERED STORMS LIKELY THROUGH THE DAY...ESPECIALLY TOWARD THE COAST AND NEAR THE TERMINALS AS A WEAK SFC FRONT LINGERS OVER THE REGION. CONVECTION WANES TONIGHT...BUT MVFR/IFR CIGS/VSBYS POSSIBLE AFTER MIDNIGHT. 34/JFB MARINE...A WEAK FRONTAL BOUNDARY ACROSS SOUTHERN MISSISSIPPI AND ALABAMA WILL MOVE LITTLE TODAY WITH A WEAK SFC LOW PERSISTING ACROSS SOUTHERN MS. THIS RESULTS IN A MODERATE ONSHORE FLOW OVER THE COASTAL WATERS. WILL HAVE TO MONITOR BUOYS CLOSELY THIS MORNING AS THE POTENTIAL FOR SLIGHTLY STRONGER WINDS IS POSSIBLE...DEPENDING IN THE EXACT LOCATION OF SFC LOW/FRONT. WINDS AND SEAS WILL BE HIGHER WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THE FRONT DISSIPATES BY THE BEGINNING OF THE WORK WEEK WITH WEAK HIGH PRESSURE BEING THE DOMINANT WEATHER FEATURE THROUGH THURSDAY. A LIGHT ONSHORE FLOW EXPECTED THROUGH THE WEEK. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... MOBILE 89 73 89 73 92 / 40 10 20 10 20 PENSACOLA 88 75 88 76 91 / 50 10 20 10 20 DESTIN 88 77 88 76 90 / 50 20 20 20 20 EVERGREEN 90 69 91 69 94 / 30 10 20 10 20 WAYNESBORO 90 70 92 69 94 / 20 05 10 10 20 CAMDEN 89 69 92 69 95 / 20 10 10 05 20 CRESTVIEW 91 69 94 69 94 / 50 10 30 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 28, 5:12 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 512 AM CDT SUN JUL 28 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 512 AM CDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE COURSE OF THE DAY...WITH THE GREATEST COVERAGE OCCURRING EAST OF THE INTERSTATE 65 CORRIDOR. A FEW STRONG STORMS ARE POSSIBLE...PRODUCING GUSTY WINDS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING STRIKES. THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL REMAINS A THREAT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE WEEK. SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG STORMS ARE POSSIBLE. THERE IS A MODERATE RISK OF RIP CURRENTS MONDAY ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-291100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 512 AM CDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MARINE AREA THROUGH TONIGHT. WINDS AND WAVES WILL BE LOCALLY HIGHER IN THE STRONGER STORM ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:54 AM CDT | Areal Flood Advisory | MOB | Mobile | 111 min |
| Jul 28, 1:05 AM CDT | Special Marine Warning | MOB | 55 min | |
| Jul 28, 1:31 AM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Jul 28, 1:56 AM CDT | Special Marine Warning | MOB | 64 min | |
| Jul 28, 1:59 AM CDT | Special Marine Warning | MOB | 61 min | |
| Jul 28, 3:20 AM CDT | Areal Flood Advisory | MOB | Clarke | 115 min |
| Jul 28, 3:51 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jul 28, 3:56 AM CDT | Areal Flood Advisory | MOB | Baldwin | 64 min |
| Jul 28, 7:37 AM CDT | Areal Flood Advisory | MOB | Baldwin | 113 min |
| Jul 28, 8:25 AM CDT | Special Marine Warning | MOB | 50 min | |
| Jul 28, 9:44 AM CDT | Special Marine Warning | MOB | 46 min | |
| Jul 28, 10:53 AM CDT | Special Marine Warning | MOB | 97 min |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.